×

Multiresolution expansion, approximation order and quasiasymptotic behavior of tempered distributions. (English) Zbl 1122.46020

Let \(S_r'\) denote the space of tempered distributions of order \(r\) and \(\widetilde S_r\) denote those elements \(f\) of \(S_r\) which satisfy the inequality \(\{f^{(q)}(x)\}\leq C_m(1+ x^2)^{-m/2}\), \(x\in\mathbb{R}\), \(0\leq q\leq r\). Let \(\{V_j\}_{j\in\mathbb{Z}}\) denote a multiresolution analysis of \(L^2\) (MRA of \(L^2\)) and \(\phi\) its scaling function. The main result of this article is Theorem 3 which reads as follows:
Let there be given an \(r\)-regular MRA of \(L^2\) such that \(\phi\in\widetilde S_r\). Let \(E_j(x, y)\), \(j\in\mathbb{Z}\), denote the function \(E_j(x, y)= 2^j E(2^j x, 2^j y)\), where \(E(x, y)= \sum_{k\in\mathbb{Z}} \phi(x- k)\overline\phi(y- k)\), \(x,y\in\mathbb{R}\). If \(\sigma\in S_{r+1}\), then the sequence \(\langle E_j(x, y),\sigma(x)\rangle\) converges to \(\sigma(y)\) in \(S_r\) as \(j\to \infty\).
The consequences of Theorem 3 are: a result on the multiresolution expansion of \(f\in S'\) in \(S_r'\), some approximation results of order \(k\) in \(S_r'\), and the quasi-asymptotic behaviour of an \(f\in S'\) through its projections \(f_j\).

MSC:

46F05 Topological linear spaces of test functions, distributions and ultradistributions
42C99 Nontrigonometric harmonic analysis
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] de Boor, C.; DeVore, R.A.; Ron, A., Approximation from shift-invariant subspaces of \(L^2(\mathbb{R}^d)\), Trans. amer. math. soc., 341, 2, 787-806, (1994) · Zbl 0790.41012
[2] H.-Q. Bui, R.S. Laugesen, Affine systems that span Lebesgue spaces, J. Fourier Anal. Appl., in press · Zbl 1096.42020
[3] Cabrelli, C.A.; Heil, C.; Molter, U., Polynomial reproduction by refinable functions, (), 121-161
[4] Cabrelli, C.A.; Heil, C.; Molter, U., Accuracy of several multidimensional refinable distributions, J. Fourier anal. appl., 6, 5, 483-502, (2000) · Zbl 0960.42016
[5] Daubechies, I., Ten lectures on wavelets, (1992), SIAM · Zbl 0776.42018
[6] Estrada, R.; Kanwal, R.P., Asymptotic analysis: A distributional approach, (1994), Birkhäuser Boston · Zbl 1331.46028
[7] Hernández, E.; Weiss, G., A first course on wavelets, (1996), CRC Press Boca Raton · Zbl 0885.42018
[8] Holtz, O.; Ron, A., Approximation orders of shift-invariant subspaces of \(W_2^s(\mathbb{R}^d)\), J. approx. theory, 132, 1, 97-148, (2005) · Zbl 1092.41010
[9] Jia, R.-Q., Multiresolution of \(L_p\) spaces, J. math. anal. appl., 184, 620-639, (1994) · Zbl 0818.46028
[10] Jia, R.-Q., Refinable shift-invariant spaces: from splines to wavelets, (), 179-208 · Zbl 0927.42021
[11] Jia, R.-Q., Shift-invariant spaces on the real line, Proc. amer. math. soc., 125, 3, 785-793, (1997) · Zbl 0860.41021
[12] Jia, R.-Q., Approximation properties of multivariate wavelets, Math. comp., 67, 222, 647-665, (1998) · Zbl 0889.41013
[13] Jia, R.-Q.; Riemenschneider, S.D.; Zhou, D.X., Approximation by multiple refinable functions, Canad. J. math., 49, 5, 944-962, (1997) · Zbl 0904.41010
[14] Johnson, M.J., On the approximation order of principal shift-invariant subspaces of \(L^p(\mathbb{R}^d)\), J. approx. theory, 91, 3, 279-319, (1997) · Zbl 0891.41008
[15] Kelly, S.E.; Kon, M.A.; Raphael, L.A., Pointwise convergence of wavelet expansions, Bull. amer. math. soc., 30, 87-94, (1994) · Zbl 0788.42014
[16] Kyriazis, G.C., Approximation of distribution spaces by means of kernel operators, J. Fourier anal. appl., 2, 3, 261-286, (1996) · Zbl 0893.46030
[17] Kyriazis, G.C., Wavelet coefficients measuring smoothness in \(H_p(\mathbb{R}^d)\), Appl. comput. harmon. anal., 3, 2, 100-119, (1996) · Zbl 0877.42017
[18] Kyriazis, G.C., Wavelet-type decompositions and approximations from shift-invariant spaces, J. approx. theory, 88, 2, 257-271, (1997) · Zbl 0878.42016
[19] D.R. Larson, W.S. Tang, E. Weber, Riesz wavelets and multiresolution structures, in: A.F. Laine, M.A. Unser, A. Aldroubi (Eds.), Proc. SPIE, Wavelets: Applications in Signal and Image Processing IX, vol. 4478, 2001, pp. 254-262
[20] Lei, J.; Jia, R.-Q.; Cheney, E.W., Approximation from shift-invariant spaces by integral operators, SIAM J. math. anal., 28, 2, 481-498, (1997) · Zbl 0871.41013
[21] Li, B.; Wang, H., Multiresolution of \(L_p\) space on compact set, J. math. anal. appl., 317, 245-256, (2006) · Zbl 1084.42025
[22] Lojasiewicz, S., Sur la valeur et limit d’une distribution dans une point, Studia math., 16, 1-36, (1957) · Zbl 0086.09405
[23] Mallat, S.G., Multiresolution approximations and wavelet orthonormal bases of \(L^2(\mathbf{R})\), Trans. amer. math. soc., 315, 69-87, (1989) · Zbl 0686.42018
[24] Marić, V., Regular variation and differential equations, Lecture notes in math., vol. 1726, (2000), Springer Berlin · Zbl 0946.34001
[25] Meyer, Y., Wavelets and operators, (1992), Cambridge Univ. Press Cambridge
[26] Pilipović, S., Quasiasymptotics and \(\mathcal{S}\)-asymptotics in \(\mathcal{S}^\prime\) and \(\mathcal{D}^\prime\), Publ. inst. math. (beograd), 58, 72, 13-20, (1995)
[27] Pilipović, S.; Stanković, B.; Takači, A., Asymptotic behaviour and Stieltjes transformation of distributions, Texte zur Mathematik, vol. 116, (1990), Teubner Leipzig · Zbl 0756.46020
[28] Pilipović, S.; Takači, A.; Teofanov, N., Wavelets and quasiasymptotics at a point, J. approx. theory, 97, 40-52, (1999) · Zbl 0928.42021
[29] Ron, A., Smooth refinable functions provide good approximation orders, SIAM J. math. anal., 28, 731-748, (1997) · Zbl 0876.42028
[30] Teofanov, N., Convergence of multiresolution expansions in the Schwartz class, Math. balkanica (N.S.), 20, 1, 101-111, (2006) · Zbl 1200.42024
[31] Vladimirov, V.S.; Drozhinov, Y.N.; Zavialov, B.I., Tauberian theorems for generalized functions, (1988), Kluwer Academic
[32] Vladimirov, V.S., Generalized functions in mathematical physics, (1979), Nauka Moscow · Zbl 0515.46033
[33] Walter, G.G., Pointwise convergence of wavelet expansions, J. approx. theory, 80, 108-118, (1995) · Zbl 0821.42019
[34] Walter, G.G., Wavelets and other orthogonal systems with applications, (1994), CRC Press Boca Raton · Zbl 0866.42022
[35] Wagner, P., On the quasi-asymptotic expansion of the casual fundamental solution of hyperbolic operators and systems, Z. anal. anwendungen, 10, 159-167, (1991) · Zbl 0763.35018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.